Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Depakote, Lamictal - Mitch and Geezer

Posted by Fuscia on July 25, 2002, at 11:44:08

In reply to Re: Depakote, Lamictal Prozac??? Geezer, posted by Ritch on July 22, 2002, at 21:53:25

Hi Mitch,

I was curious about the interaction as well and this is what I found at the rxlist monographs for valproate and lamotrigine.

"DEPAKOTE (Divalproex sodium) is a stable co-ordination compound comprised
of sodium valproate and valproic acid in a 1:1 molar relationship and formed
during the partial neutralization of valproic acid with 0.5 equivalent of sodium


"Valproic acid (VPA), however, actually decreases the clearance of
lamotrigine (i.e., more than doubles the elimination 11/2 of
whether given with or without EIAEDs.Accordingly, if lamotrigine is to
administered to a patient receiving VPA, lamotrigine must be given at a
dosage, less than half the dose used in patients not receiving VPA."

"If taking Valproate concerning Lamactil (lamotrigine): In a steady-state study involving 10 healthy volunteers, the elimination half-life of lamotrigine increased from 26-70 hours with valproate co-administration (a 165% increase). The dose of lamotrigine should be reduced when co-administered with valproate.

Addition of Lamotrigine to a multi-drug regimen that includes VPA: dosage
reduction. Because VPA reduces the clearance of lamotrigine, the dosage of
lamotrigine in the presence of VPA is less than half of that required in its

And other stuff of interest:

"CNS Effects: Sedative effects have occurred in patients receiving valproate
alone but occur most often in patients receiving combination therapy. Sedation
usually abates upon reduction of other antiepileptic medication."

Geezer, I hope all goes well with you. As Mitch said, the worsening depression when attempting to lower Depakote could be just a withdrawal symptom as your brain tries to readjust, so hang in there. If you do try the Prozac again (assuming you have stopped taking it), and you still want to try it, then start out at a much lower dose than the recommended starting dose, which I believe is 20mg. Start out with 5mg or 10mg instead. This should help prevent the nausea and dizziness.

Take care, Fuscia




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Fuscia thread:113330